Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

I am 77 and have CAD with 5 stents plus

DOCTOR OF THE MONTH - Mar 2017
Mar 2017
User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2010
Answered : 1001 Questions
Question
I am 77 and have CAD with 5 stents plus Peripheral neuropathy. Last week I learned that I have high blood pressure and have so far taken 3 pills of Losartan 50 mg. I understand that this drug takes a few weeks to begin effectiveness. My question is that if my BP is still 213/103 or so upon awakening in the morning, is it safe to wait for 3-5 weeks or is there anything else I can do to drop it? It has consistently been over 200 at home with my wrist measurer. At the doctor's office with the upper arm measurer lying down it was 187. My symptoms are dizziness, weakness, shaking, headache, and muscle pain. BTW, I HAVE NO CELL PHONE.
Posted Wed, 22 Nov 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
You need to visit an ER

Detailed Answer:
Hello sir

After going through the medical details I would like to tell you that having 5 stents in place along with blood pressure more than 180 mmHg, it's highly advisable that you should visit an ER at earliest so that the blood pressure can be brought down to under 150mmHg , so as to avoid any major adverse cardiac event.

In my opinion you should visit an ER and peak onset of action of Losartan is 4-6 hours.

I hope this information will guide you properly.
Kind Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor